Alert archive / Iowa / Tornado Warnings in 2019
Tornado Warning 30, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 30, 2019, 5:35 PM CDT for Jo Daviess County, Illinois; Dubuque County, Jackson County, Iowa. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 30, 2019, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:36 PM CDT | TSTM WND DMG | 2 Wsw Dubuque Regional, IA | *** 1 INJ *** BARN PARTIALLY DESTROYED AND TREES SNAPPED OFF. TIME ESTIMATED BY RADAR. |
| Jun 30, 5:41 PM CDT | TSTM WND DMG | 2 W Dubuque Regional Ar, IA | *** 1 INJ *** DELAYED REPORT FROM SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. SCANNER REPORTS OF A BARN ROLLING OVER TRAPPING A PERSON. |
| Jun 30, 5:44 PM CDT | TSTM WND GST 76 | Dubuque Regional Arpt, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:43 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 30, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1910 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
044
WFUS53 KDVN 302235
TORDVN
ILC085-IAC061-097-302300-
/O.NEW.KDVN.TO.W.0030.190630T2235Z-190630T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
535 PM CDT Sun Jun 30 2019
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Northwestern Jo Daviess County in northwestern Illinois...
Northwestern Jackson County in east central Iowa...
Dubuque County in northeastern Iowa...
* Until 600 PM CDT.
* At 534 PM CDT, severe thunderstorms capable of producing a tornado
were located along a line extending from Asbury to near Cascade,
moving southeast at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Dubuque around 540 PM CDT.
East Dubuque and Bernard around 545 PM CDT.
Menominee around 550 PM CDT.
Zwingle around 600 PM CDT.
Other locations impacted by these tornadic storms include Swiss
Valley Park, Lock And Dam 11, Key West, South Gary Owen, Edmore,
Dubuque Regional Airport, Garry Owen, Fillmore, Rockdale and Mines of
Spain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4257 9066 4254 9064 4251 9064 4251 9055
4245 9046 4219 9077 4228 9090 4230 9090
4230 9092 4244 9112 4263 9073
TIME...MOT...LOC 2234Z 322DEG 27KT 4253 9074 4235 9097
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
McClure2 follow-up statements
672
WWUS53 KDVN 302248
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
548 PM CDT Sun Jun 30 2019
ILC085-IAC061-097-302300-
/O.CON.KDVN.TO.W.0030.000000T0000Z-190630T2300Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
548 PM CDT Sun Jun 30 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHWESTERN JO DAVIESS...NORTHWESTERN JACKSON AND SOUTHEASTERN
DUBUQUE COUNTIES...
At 547 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Zwingle, or 12 miles south of Dubuque, moving
southeast at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jo Daviess, northwestern Jackson and southeastern
Dubuque Counties, including the following locations... Swiss Valley
Park, Key West, South Gary Owen, Dubuque Regional Airport, Garry
Owen, Fillmore, Massey, Washington Mills, Rockdale and Mines of
Spain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4251 9055 4245 9046 4219 9077 4228 9090
4230 9090 4230 9092 4231 9093 4251 9065
TIME...MOT...LOC 2247Z 315DEG 36KT 4232 9067
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Uttech918
WWUS53 KDVN 302257
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
557 PM CDT Sun Jun 30 2019
IAC061-097-ILC085-302307-
/O.EXP.KDVN.TO.W.0030.000000T0000Z-190630T2300Z/
Jo Daviess IL-Jackson IA-Dubuque IA-
557 PM CDT Sun Jun 30 2019
...THE TORNADO WARNING FOR NORTHWESTERN JO DAVIESS...NORTHWESTERN
JACKSON AND SOUTHEASTERN DUBUQUE COUNTIES WILL EXPIRE AT 600 PM
CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Illinois...and northeastern and east central Iowa.
LAT...LON 4251 9055 4245 9046 4219 9077 4228 9090
4230 9090 4230 9092 4231 9093 4251 9065
TIME...MOT...LOC 2257Z 270DEG 27KT 4229 9060
$$
UttechWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 30, 3:42 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 30, 3:42 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
342 PM CDT Sun Jun 30 2019
.SYNOPSIS...
Issued at 330 PM CDT Sun Jun 30 2019
Warm based ridge with ringing northern periphery storm track will
look to continue for much of the week, with a flattening trends mid
to late week. Thus with the CWA being in the vicinity of this track,
there will be at almost a daily risk of storm clusters or at
least isolated development much of the week, as well as seasonably
warm and humid conditions. Will let heat advisory ride this
evening although some storm outflow cooling relief in spots.
&&
.SHORT TERM...(This Evening through Monday)
ISSUED AT 330 PM CDT Sun Jun 30 2019
Tonight...While the IL storms continue to drop southward into
central IL, expect portion of storm clusters in far southern MN to
drop south along high instability gradient down into northeast and
east central IA counties of the area this evening. With very high
CAPE build up, a good chance that some of these storms will be
severe and produce damaging winds, as well as locally heavy
rainfall. A convective watch has been issued for this potential.
Other isolated storms may fire on the remnants/outflow of the
southward passing MCS in IL as well, and will adjust POPs for both
possibilities. After that, later night MCS spawning grounds take
shape acrs SD into western and southwest MN, with some chance of
this activity bleeding down into the northern or northeastern CWA
by early Monday morning. Or there could be new development on the
northeast portion of the storm track ring on nose of convergent LLJ
later tonight from far southeast MN into north central IL and get
into the northern and eastern portions of the CWA by that means as
well. Besides damaging winds, areas that get hit several times by
these storm chances may be susceptible to localized flash flooding
with all the ambient moisture/PWATs available.
Monday...After any lingering morning convection decays or moves out,
much of the day may be capped, hot and humid. There will be the
potential for another heat advisory having to be hoisted if
convective debris clears in time or is minimal. Most models are dry
through Tuesday morning with the bulk of the storms shunted to the
north again acrs the Dakotas/MN/WI. But will have to carry low POPs
Monday night into Tue morning in the north and northeast for the
potentail of a more southward propagation potential.
.LONG TERM...(Tuesday through next Sunday)
ISSUED AT 330 PM CDT Sun Jun 30 2019
Tuesday through next Sunday...In brief, Tuesday may be similar to
Monday being hot and humid with nighttime storm chances, before
signs of the continued ridge dampening may bring the storm track
further south for a more direct line acrs the local area Wednesday
into Friday. Rounds of moderate to heavy rainfall may start to
add up acrs portions of the area mid to late week with some local
river implications possible. Still some longer range indications
suggesting that maybe high pressure building south down acrs the
Upper MS RVR Valley and GRT LKS may shunt the brunt of the storm
track or convective action zone further to the south of the region
from KS over to the OH RVR Valley from late Friday and through
the next weekend. But latest long range model trends arn't as
aggressive with this shift as previous runs.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
ISSUED AT 1234 PM CDT Sun Jun 30 2019
VFR TAFs are expected through the period. Removed the mention of
VCTS from the TAFs as storms are currently expected to remain east
of the all TAF sites. If storms end up impacting either KDBQ or
KMLI a period of MVFR ceilings and visibilties is possible.
&&
.HYDROLOGY...
Issued at 1200 PM CDT Sun Jun 30 2019
With an active ring of fire pattern still looking to be on track for
much of the week for the upper Midwest, it still appears that the
resultant rounds of heavy rain will most likley occur acrs areas to
the north over southern MN, northern IA and WI. Some recent heavy
rainfall has already fallen acrs portions of these areas during the
past few days. This and additional rounds of rain will run-off and
eventually make it into the upper basin of the Mississippi River
system and flow southward. This will most likely produce eventual
rises on the local stretch of the Mississippi during this coming
first week of July. Currently most sites on the MS RVR are still
falling with the last site still in flood-Gregory Landing expected
to fall below the flood stage tonight. But areas to the north from
Dubuque down to Fulton are already showing steady to slow rises from
the recent rains upstream. This flow will continue to work on down
and continue to produce rises at the other sites through the
upcoming week. But with the recent downtrends along much of the
local stretch of the Mississippi, most rises are projected to remain
nominal and below the action stage. The exceptions may be at some of
the southern sites that are still high such as Keithsburg, Gladstone
LD18, Burlington, and Gregory Landing which are prevented from
falling below the action stage from the additional flow routed
through those sites. Some chance that Gladstone, Burlington and
Gregory Landing may approach the flood stage again by late next
weekend.
Some of the tributary rivers with reaches further to the north will
experience rises into next week as well from recent and projected
heavy rainfall in those areas. Rivers such as the Cedar, Iowa, and
Wapsi will experience rising trends, with a few sites making over
the action stage or held up above action if already over that stage.
The Wapsi at De Witt may rise to just under the flood stage by the
5th or 6th of July. Rain further south over the local area during
the mid to late week may further impact local tributary rivers by
next weekend.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 9 PM CDT this evening for Benton-Buchanan-
Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Heat Advisory until 9 PM CDT this evening for Bureau-Carroll-
Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
Putnam-Rock Island-Stephenson-Warren-Whiteside.
MO...Heat Advisory until 9 PM CDT this evening for Clark-Scotland.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Cousins
HYDROLOGY...12Hazardous weather outlook, Jun 30, 4:35 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 435 PM CDT Sun Jun 30 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 435 PM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Strong to severe thunderstorms are likely across portions of the Outlook Area through the evening as a line of storms moves in from the north. Damaging winds will be the primary threat, with large hail a secondary concern. These storms will also be capable of producing locally heavy rainfall and possible flash flooding. More isolated to scattered storms may then be possible late tonight into early Monday morning, especially on the Illinois side of the Outlook Area. The Storm Prediction center has a Slight Risk for severe storms through tonight for most of the Outlook Area. Other areas such as southeast Iowa and northeast Missouri are in a Marginal Risk for severe weather. A Heat Advisory continues through sunset this evening with heat indices of 100 to 105 degrees. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Hot and humid weather will persist Monday and Tuesday posing a heat risk. Thunderstorms chances will increase again Tuesday and persist through Saturday. It is too early to be specific, but there will probably be some risk for severe weather and heavy rain sometime during this time frame, and of course, lightning will be a threat with all thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through this evening for portions of the Outlook Area. 12
In the hours before
Local storm report, Jun 30, 5:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 1 S HAZLETON 42.60N 91.91W
06/30/2019 BUCHANAN IA TRAINED SPOTTER
LARGE TREE LIMB DOWN IN FONTANA PARK.
&&
GROSSLocal storm report, Jun 30, 5:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG S EDGEWOOD 42.64N 91.40W
06/30/2019 DELAWARE IA EMERGENCY MNGR
REPORTED NUMEROUS TREES DOWN IN EDGEWOOD.
&&
DCLocal storm report, Jun 30, 5:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
517 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 NNW INDEPENDENCE 42.49N 91.90W
06/30/2019 BUCHANAN IA TRAINED SPOTTER
TREE LIMBS AND UTILITY LINES DOWN.
&&
GROSSLocal storm report, Jun 30, 5:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
518 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG EARLVILLE 42.48N 91.27W
06/30/2019 DELAWARE IA EMERGENCY MNGR
ROOF BLOW OFF A HOUSE IN TOWN.
&&
DCLocal storm report, Jun 30, 5:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
520 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG NEW VIENNA 42.55N 91.11W
06/30/2019 DUBUQUE IA EMERGENCY MNGR
TREE LIMBS DOWN IN TOWN.
0517 PM TSTM WND GST NEW VIENNA 42.55N 91.11W
06/30/2019 E60 MPH DUBUQUE IA EMERGENCY MNGR
0502 PM TSTM WND DMG 1 S HAZLETON 42.60N 91.91W
06/30/2019 BUCHANAN IA TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
S HAZLETON. LARGE TREE LIMB DOWN IN FONTANA
PARK. TWO FOOT DIAMETER TREE DOWN IN THE
PARK WITH NUMEROUS OTHER TREES DOWN.
&&
GROSSLocal storm report, Jun 30, 5:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
526 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 1 N MASONVILLE 42.50N 91.59W
06/30/2019 DELAWARE IA EMERGENCY MNGR
LARGE TREE DOWN BLOCKING RURAL ROAD NORTH OF
MASONVILLE.
0507 PM TSTM WND DMG DUNDEE 42.58N 91.55W
06/30/2019 DELAWARE IA EMERGENCY MNGR
NUMEROUS TREES DOWN IN TOWN, TIME ESTIMATED
FROM RADAR.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:18 AM CDT | Heat Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 18 hr |
| Jun 30, 12:24 PM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 36 min |
| Jun 30, 12:47 PM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 28 min |
| Jun 30, 1:13 PM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 32 min |
| Jun 30, 4:54 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 51 min |
| Jun 30, 5:31 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 44 min |
| Jun 30, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 66 min |
| Jun 30, 6:16 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 59 min |
| Jun 30, 6:22 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Mercer, Rock Island, Whiteside | 38 min |
| Jun 30, 6:56 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Henry, Mercer, Rock Island, Warren, Whiteside | 49 min |
| Jun 29, 8:55 PM CDT | Special Weather Statement | DVN | Buchanan | 50 min |
| Jun 30, 6:00 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Linn and 1 more | 45 min |
Nearby
Tornado Warnings in Iowa, 2019Tornado Warnings in Illinois, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.